MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 03666794001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The meter was requested for investigation and a new meter was sent to the customer as a replacement.Section e3 - occupation: patient/consumer.
 
Event or Problem Description
We received an allegation of a display issue with a coaguchek meter.The reporter stated that the meter memory and segments were faded.The reporter replaced the batteries and stated that he could barely see the numbers in the top right.During the call, a display check was performed and the reporter stated that at first he could see everything but the segments and three 8's in the middle began to fade.The meter memory was also checked.The reporter stated that he can see the "mem" on the left and the "0" on the right but the three dashes in the middle were faded.The reporter stated that there was no corrosion in the battery compartment.
 
Additional Manufacturer Narrative
Medwatch fields d9 device available for evaluation, d9 date device returned and h3 device not returned to mfg for eval updated.The meter was received for investigation.The investigation performed a display test; individual segments were shown faintly on the display.The investigation tested the printed circuit board (pcb) for damage and contamination; the battery contacts and pcb were contaminated by a leaked battery.The investigation determined the event was caused by contamination of the contacts due to improper handling or maintenance.Product labeling states: "- if you store the meter for a period of time, remove the batteries.-use the meter at a relative humidity of less than 85%, without condensation." "please follow the procedures below to clean and disinfect the meter.Failure to follow these procedures may cause malfunction of the meter.¿ do not use sprays of any sort.¿ ensure that swab or cloth is only damp, not wet." "wipe away residual moisture and fluids after cleaning the housing.".

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18028327
Report Number1823260-2023-03452
Device Sequence Number20573372
Product Code GJS
UDI-Device Identifier04015630945689
UDI-Public04015630945689
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number03666794001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown